Cookies?
Library Header Image
LSE Research Online LSE Library Services

Chaotic homeomorphisms of RN, lifted from torus homeomorphisms

Alpern, Steven and Prasad, V. S. (1999) Chaotic homeomorphisms of RN, lifted from torus homeomorphisms. Bulletin of the London Mathematical Society, 31 (5). pp. 577-580. ISSN 0024-6093

Full text not available from this repository.

Abstract

We establish the existence of self-homeomorphisms of Rn, n ≥ 2, which are chaotic in the sense of Devaney, preserve volume and are spatially periodic. Moreover, we show that in the space of volume-preserving homeomorphisms of the n-torus with mean rotation zero, those with chaotic lifts to Rn are dense, with respect to the uniform topology. An application is given for fixed points of 2-dimensional torus homeomorphisms (Conley–Zehnder–Franks Theorem). 1991 Mathematics Subject Classification 54H20.

Item Type: Article
Official URL: http://blms.oxfordjournals.org/
Additional Information: © 1999 London Mathematical Society
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 13 Feb 2010 12:10
URL: http://eprints.lse.ac.uk/7635/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only